Published by Duke University Press since its inception in 1935, the Duke Mathematical Journal is one of the world's leading mathematical journals. DMJ emphasizes the most active and influential areas of current mathematics. Advance publication of articles online is available.

Learn about DMJ's founding and visit DMJ By the Numbers for key facts about this flagship journal.

  • ISSN: 0012-7094 (print), 1547-7398 (electronic)
  • Publisher: Duke University Press
  • Discipline(s): Mathematics
  • Full text available in Euclid: 1935--
  • Access: By subscription only
  • Euclid URL:

Featured bibliometrics

MR Citation Database MCQ (2018): 2.79
JCR (2019) Impact Factor: 2.194
JCR (2019) Five-year Impact Factor: 2.623
JCR (2019) Ranking: 18/324 (Mathematics)
Article Influence (2019): 4.103
Eigenfactor: Duke Mathematical Journal
SJR/SCImago Journal Rank (2019): 4.907

Indexed/Abstracted in: Current Contents: Physical, Chemical & Earth Sciences, IBZ Online, Magazines for Libraries, MathSciNet, Science Citation Index, Science Citation Index Expanded, Scopus, and zbMATH

Featured article

On the analogy between real reductive groups and Cartan motion groups: Contraction of irreducible tempered representations

Alexandre Afgoustidis Volume 169, Number 5 (2020)

Attached to any reductive Lie group G is a “Cartan motion group” G0—a Lie group with the same dimension as G, but a simpler group structure. A natural one-to-one correspondence between the irreducible tempered representations of G and the unitary irreducible representations of G0, whose existence was suggested by Mackey in the 1970s, has recently been described by the author. In the present article, we use the existence of a family of groups interpolating between G and G0 to realize the bijection as a deformation: for every irreducible tempered representation π of G, we build, in an appropriate Fréchet space, a family of subspaces, and evolution operators that contract π onto the corresponding representation of G0.

Freely available for a limited time.